MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC BIOPLEX 2200; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS

BIO-RAD LABORATORIES, INC BIOPLEX 2200; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Model Number BIOPLEX 2200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bioplex 2200 is connected to inpeco laboratory automation system (tla) at (b)(6) in norway.On sept 15th, 2022, a request came from (b)(4)(distributor of the inpeco tla in norway) to access the communication logs between bioplex and tla because of an error at the aspiration position of the tla, a sample tube became stuck in the track line at the bioplex gating area.The bioplex pipetted from the tube several times and misassigned the sample to subsequent accession numbers.(b)(4) has confirmed that the incident was detected by the testing laboratory and results were not reported.The laboratory retested the samples without recurrence of incident.On september 19th, bio-rad technical support personnel escalated the case as a potential adverse event.Software engineers from inpeco and bio-rad are evaluating event logs and investigating the root cause for this issue.
 
Event or Problem Description
The bioplex is connected to a inpeco laboratory automation system (tla).Due to an error at the aspiration position of the tla, a sample tube became stuck in the track line at the bioplex gating area.The bioplex pipetted from the tube several times and misassigned the sample to subsequent accession numbers.The incident was detected by the testing laboratory and results were not reported to the patient.

Brand Name
BIOPLEX 2200
Common Device Name
INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC
4000 alfred nobel dr
hercules CA 94547
Manufacturer (Section G)
BIO-RAD LABORATORIES, INC
4000 alfred nobel dr
hercules CA 94547
Manufacturer Contact
ragu muniandy
5500 e second st
benicia, CA 94510
5107415812
MDR Report Key15629585
Report Number1000135116-2022-00001
Device Sequence Number5983130
Product Code NSU
UDI-Device Identifier00847865002813
UDI-Public00847865002813
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK140112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIOPLEX 2200
Device Catalogue Number660-0000
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown